| Catalog Number |
KCXS-5.0-35-65-RB-0/0-HC |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = materials manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
As reported, during an unspecified procedure involving a patient with central venous stenosis, the tip of a triforce peripheral crossing set's sheath split.Access was obtained in the right upper arm to target the brachial vein, and the anatomy was very calcified.The hydrophilic coating was activated, and the sheath was advanced with the dilator, prior to catheter advancement.The device was used to cross a chronic occlusion.Resistance was not felt during insertion or removal of the device; however, when the device was removed, the user noted that the sheath tip had split.A power injector was not used.The vessels were not damaged.Another manufacturer's graft was used to complete the procedure.Per the reporter, the graft was not placed due to the split in the sheath tip, but was already planned if the occlusion was unable to be crossed, which it wasn't.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure involving a patient with central venous stenosis, the tip of a triforce peripheral crossing set's sheath split.Access was obtained in the right upper arm to target the brachial vein, and the anatomy was very calcified.The hydrophilic coating was activated, and the sheath was advanced with the dilator, prior to catheter advancement.The device was used to cross a chronic occlusion.Resistance was not felt during insertion or removal of the device; however, when the device was removed, the user noted that the sheath tip had split.A power injector was not used.The vessels were not damaged.Another manufacturer's graft was used to complete the procedure.Per the reporter, the graft was not placed due to the split in the sheath tip but was already planned if the occlusion was unable to be crossed, which it wasn't.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.The sheath tip was split, and the black portion of the tip appears to have a partial separation point and is split.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the complaint lot.A review of complaint history found no additional complaints for this lot number.The sheath subassembly lots reported two relevant nonconformances on 13 total devices.All nonconformances were scrapped prior to release.A database search revealed no other complaints have been reported for the device lot.Therefore, cook determined that no nonconforming devices exists in house or out in the field.The product ifu states ¿the device should not be forced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded patient anatomy contributed to this incident.The user reported the lesion they attempted to cross was chronically occluded and the patient¿s anatomy was very calcified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.